Alert archive / Kansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 110, NWS Wichita, KS

June 4, 20055 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 4, 2005, 11:35 PM CDT for 5 counties in Kansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2005, 11:35 PM CDT (04:35 UTC)
Expired
Jun 5, 2005, 12:15 AM CDT
In force
40 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

Counties Chautauqua County, KS, Cowley County, KS, Elk County, KS, Montgomery County, KS, Wilson County, KS

The radar

The Wichita radar (KICT), 119 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 4.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2005-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4089 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2005-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4089 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1471 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
1.3
Supercell composite
11.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 050435
SVRICT
KSC019-035-049-125-205-050515-
/O.NEW.KICT.SV.W.0110.050605T0435Z-050605T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1135 PM CDT SAT JUN 4 2005

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS.
  SOUTHEASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS.
  SOUTHERN ELK COUNTY IN SOUTHEAST KANSAS.
  SOUTHWESTERN WILSON COUNTY IN SOUTHEAST KANSAS.
  CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS.

* UNTIL 1215 AM CDT.

* AT 1129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES SOUTH OF ELK FALLS...OR ABOUT 11 MILES 
  NORTH OF SEDAN...MOVING NORTHEAST AT 45 MPH. ANOTHER AREA OF       
  STRONG TO SEVERE THUNDERSTORMS WAS MOVING NORTHEAST INTO WESTERN   
  PORTIONS OF CHAUTAUQUA COUNTY.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  BUXTON...CEDAR VALE...CHAUTAUQUA...ELK CITY...ELK FALLS...
  GRENOLA...HALE...HAVANA...LONGTON...MOLINE...NIOTAZE...PERU...SEDAN

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
  HAIL UP TO THE SIZE OF QUARTERS...
  WINDS UP TO 60 MILES AN HOUR...
  VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING...

LAT...LON 3736 9645 3700 9664 3700 9596 3719 9583
      3758 9583

$$

KLEINSASSER
2 follow-up statements
000 
WWUS53 KICT 050503
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1203 AM CDT SUN JUN 5 2005

KSC035-050513-
/O.CAN.KICT.SV.W.0110.000000T0000Z-050605T0515Z/
COWLEY KS-
1203 AM CDT SUN JUN 5 2005

...THE SEVERE THUNDERSTORM WARNING FOR COWLEY COUNTY HAS BEEN
CANCELLED...

AT MIDNIGHT CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 3737 9642 3701 9649 3700 9596 3719 9583
      3758 9583

$$

KSC019-049-125-205-050515-
/O.CON.KICT.SV.W.0110.000000T0000Z-050605T0515Z/
CHAUTAUQUA KS-WILSON KS-ELK KS-MONTGOMERY KS-
1203 AM CDT SUN JUN 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR WESTERN MONTGOMERY...
SOUTHERN ELK...SOUTHWESTERN WILSON AND CHAUTAUQUA COUNTIES UNTIL 1215
AM CDT...

AT MIDNIGHT CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS TO AROUND 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF FREDONIA TO
ELGIN...AND MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR PERU BY  1210 AM CDT.
  5 MILES NORTHWEST OF HAVANA BY  1215 AM CDT.

THE TOWNS OF BUXTON AND NIOTAZE ARE ALSO IN THE PATH OF THIS LINE OF
SEVERE THUNDERSTORMS.

LAT...LON 3737 9642 3701 9649 3700 9596 3719 9583
      3758 9583

$$

CHANCE
000 
WWUS53 KICT 050511
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1212 AM CDT SUN JUN 5 2005

KSC019-049-125-205-050522-
/O.EXP.KICT.SV.W.0110.000000T0000Z-050605T0515Z/
CHAUTAUQUA KS-WILSON KS-ELK KS-MONTGOMERY KS-
1212 AM CDT SUN JUN 5 2005

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MONTGOMERY...SOUTHERN
ELK...SOUTHWESTERN WILSON AND CHAUTAUQUA COUNTIES HAS BEEN ALLOWED TO
EXPIRE...

AT 1209 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3737 9642 3701 9649 3700 9596 3719 9583
      3758 9583

$$

CHANCE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:35 PM CDT, 9 hours earlier.

Area forecast discussion, Jun 4, 2:35 PM CDT, 9 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
235 PM CDT SAT JUN 4 2005

.DISCUSSION...
...MAIN FORECAST CONCERNS ARE POTENTIAL FOR SIGNIFICANT SEVERE
WEATHER AND ADDITIONAL FLOODING THIS AFTERNOON AND TONIGHT...

TONIGHT:
AM GETTING A JUMP ON THE FORECAST IN ANTICIPATION OF A BUSY LATE
AFTERNOON AND EVENING. AT 1800Z A WELL DEFINED UPPER LEVEL LOW IS
EVIDENT ON THE SATELLITE IMAGERY OVER WESTERN NEBRASKA. IN
ASSOCIATION WITH THIS LOW, A SURFACE BOUNDARY EXTENDS FROM SOUTHERN
MINNESOTA SOUTHWARD INTO SOUTHWEST OKLAHOMA. AHEAD OF THIS FRONT THE
AIRMASS IS VERY MOIST AND UNSTABLE. EASTERN KANSAS IS FAIRLY WELL
CAPPED AT THIS TIME, BUT THAT SHOULD ERODE BY LATE AFTERNOON WITH
EXPLOSIVE THUNDERSTORM DEVELOPMENT. OUR CURRENT THINKING IS THAT THE
INITIAL THUNDERSTORM DEVELOPMENT SHOULD BE SOMEWHERE IN THE VICINITY
OF THE TURNPIKE. SPCS OUTLOOK HAS A HIGH RISK OF SEVERE WEATHER FOR
MOST OF NORTHEAST KANSAS INTO NORTHWEST MISSOURI, WITH A MODERATE
RISK THROUGH SOUTHEAST KANSAS. TORNADOES WITH THESE STORMS MAINLY
THIS EVENING ARE DEFINITELY POSSIBLE. IN ADDITION TO THE THREAT FOR
TORNADOES, HEAVY RAIN IS ONCE AGAIN A POSSIBILITY. AM LEAVING THE
FLOOD WATCH OUT AS IS FOR TONIGHT. THE SURFACE BOUNDARY SHOULD BE IN
THE VICINITY OF AN IOLA TO CANEY LINE BY MIDNIGHT, THEN TO THE
EASTERN BORDER OF OUR FORECAST AREA BY AROUND DAYBREAK.

SUNDAY-SUNDAY NIGHT:
NOT MUCH CHANGE TO THE ONGOING FORECAST. KEPT A CHANCE OF
THUNDERSTORMS IN THE FAR SOUTHEAST, BUT NOT REAL CONFIDENT ON THAT.
THE BOUNDARY LOOKS TO HANG UP FROM SOUTHERN ILLINOIS INTO CENTRAL
OKLAHOMA. BECAUSE OF THAT PUT SOME SMALL CHANGES OF THUNDERSTORMS IN
ALONG THE OKLAHOMA/KANSAS BORDER FOR SUNDAY NIGHT.

MONDAY-SATURDAY:
PRETTY MUCH LEFT THE ON-GOING FORECAST ALONE. THUNDERSTORM CHANCES
SHOULD INCREASE TOWARD MIDWEEK AS ANOTHER STRONG UPPER TROF DEVELOPS
OUT WEST, WITH HINTS OF A FRONTAL BOUNDARY PUSHING INTO CENTRAL
KANSAS WEDNESDAY INTO THURSDAY. SEASONABLY VERY WARM AFTERNOONS AND
MILD NIGHTS PROGGED, WITH NIGHTTIME LOW-LEVEL JETS COMMON.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    62  85  65  91 /  40  10  10  10
HUTCHINSON      61  85  64  91 /  30  10  10  10
NEWTON          61  85  65  90 /  50  10  10  10
ELDORADO        63  85  65  90 /  60  10  10  10
WINFIELD-KWLD   63  85  66  91 /  60  20  20  20
RUSSELL         58  84  63  92 /  20  10  10  10
GREAT BEND      58  84  63  92 /  10  10  10  10
SALINA          60  84  63  90 /  40  10  10  10
MCPHERSON       60  85  64  90 /  40  10  10  10
COFFEYVILLE     69  86  66  89 /  80  40  20  20
CHANUTE         68  85  66  88 /  80  30  20  20
IOLA            68  85  66  88 /  80  20  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH IN EFFECT FROM 1 PM SATURDAY UNTIL 6 AM CDT SUNDAY
FOR THE FOLLOWING ZONES...ALLEN...BUTLER...CHASE...CHAUTAUQUA...
COWLEY...ELK...GREENWOOD...HARVEY...LABETTE...MARION...
MONTGOMERY...NEOSHO...WILSON...AND WOODSON.

&&

ELDER/
Hazardous weather outlook, Jun 4, 3:40 PM CDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE WICHITA KS
340 PM CDT SAT JUN 4 2005

KSZ032-033-047>053-067>072-082-083-091>096-098>100-051200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
340 PM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

A SIGNIFICANT SEVERE WEATHER EVENT IS POSSIBLE LATE THIS AFTERNOON
INTO TONIGHT ACROSS CENTRAL AND SOUTHEASTERN KANSAS, AS A VERY
STRONG UPPER LEVEL DISTURBANCE MOVES OUT OVER KANSAS FROM COLORADO.
A FEW TORNADOES WILL BE POSSIBLE, MAINLY ACROSS THE FLINT HILLS AND
SOUTHEASTERN KANSAS. A STRONG TORNADO OR TWO IS POSSIBLE IN THOSE
AREAS. OTHERWISE, VERY LARGE HAIL AND DAMAGING WINDS WILL BE
POSSIBLE AREAWIDE.

WEAK LOW PRESSURE IS FORECAST TO DEVELOP SOMEWHERE IN CENTRAL OR
SOUTH CENTRAL KANSAS THIS AFTERNOON, WITH A DRYLINE EXTENDING
SOUTHWARD FROM THE LOW THROUGH WESTERN OKLAHOMA. AS THE VERY STRONG
DISTURBANCE ALOFT MOVES OUT OVER KANSAS, SCATTERED SUPERCELL
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG OR EAST OF THE DRYLINE
DURING THE MID TO LATE AFTERNOON HOURS. THE SEVERE WEATHER THREAT
WILL CONTINUE FOR MUCH OF THE EVENING, ALTHOUGH THE MAIN THREAT AREA
WILL GRADUALLY SHIFT EAST OF THE INTERSTATE 135 CORRIDOR.

IN ADDITION TO THE SEVERE WEATHER THREAT, ADDITIONAL FLOODING IS
POSSIBLE MAINLY ACROSS THE FLINT HILLS AND SOUTHEASTERN KANSAS.
PLEASE REFER TO THE LATEST FLOOD WATCH IN EFFECT UNTIL EARLY SUNDAY
MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS IN EXTREME SOUTHEASTERN
KANSAS SUNDAY AFTERNOON. IF STORMS ARE ABLE TO DEVELOP, THEY MAY
BECOME SEVERE.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH
THURSDAY. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL
BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON INTO THE EVENING
HOURS ACROSS ALL OF CENTRAL AND SOUTHEASTERN KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM

JMC/TES

In the hours before

Local storm report, Jun 4, 10:47 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1047 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 PM     HAIL             7 E ARKANSAS CITY       37.07N 96.91W
06/04/2005  0.88 INCH        COWLEY             KS   EMERGENCY MNGR

            NICKLE SIZE HAIL IN SILVERDALE

&&

CDB
Special weather statement, Jun 4, 10:47 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1047 PM CDT SAT JUN 4 2005

KSZ093-050430-
COWLEY-
1047 PM CDT SAT JUN 4 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR COWLEY COUNTY...

AT 1046 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR OXFORD...OR 8 MILES WEST OF WINFIELD...AND
MOVING NORTHEAST AT 40 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER
Special weather statement, Jun 4, 10:55 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1055 PM CDT SAT JUN 4 2005

KSZ095>096-099>100-051100-
LABETTE KS-MONTGOMERY KS-NEOSHO KS-WILSON KS-

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 399 UNTIL 600
AM CDT SUNDAY MORNING FOR THE FOLLOWING AREAS

IN SOUTHEAST KANSAS THIS WATCH INCLUDES 4 COUNTIES

LABETTE               MONTGOMERY            NEOSHO
WILSON

INCLUDING THE CITIES OF CHANUTE...COFFEYVILLE AND PARSONS.

THIS TORNADO WATCH REPLACES TORNADO WATCH NUMBERS 391, 393, AND 398.

COUNTIES NO LONGER IN THE ABOVE MENTIONED TORNADO WATCHES INCLUDE:

ALLEN...WOODSON...GREENWOOD...ELK...CHAUTAUQUA...COWLEY...BUTLER...CH
ASE...MARION...HARVEY...SEDGWICK...SUMNER...HARPER...KINGMAN...RENO.

JMC
Special weather statement, Jun 4, 10:58 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1058 PM CDT SAT JUN 4 2005

KSZ070-050415-
GREENWOOD-
1058 PM CDT SAT JUN 4 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREENWOOD COUNTY...

AT 1055 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HAMILTON TO 10 MILES
SOUTHWEST OF EUREKA...AND MOVING EAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CHANCE
Special weather statement, Jun 4, 11:09 PM CDT, 26 minutes before
KSZ052-053-067>072-082-083-091>094-098-051000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1109 PM CDT SAT JUN 4 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 399 UNTIL 600
AM CDT SUNDAY MORNING FOR THE FOLLOWING AREAS

IN SOUTHEAST KANSAS THIS WATCH INCLUDES 4 COUNTIES

LABETTE               MONTGOMERY            NEOSHO
WILSON

INCLUDING THE CITIES OF CHANUTE...COFFEYVILLE AND PARSONS.

THIS TORNADO WATCH REPLACES TORNADO WATCH NUMBERS 391, 393, AND 398.

COUNTIES NO LONGER IN THE ABOVE MENTIONED TORNADO WATCHES INCLUDE:

ALLEN...WOODSON...GREENWOOD...ELK...CHAUTAUQUA...COWLEY...BUTLER...
CHASE...MARION...HARVEY...SEDGWICK...SUMNER...HARPER...KINGMAN...
RENO.

JMC
Special weather statement, Jun 4, 11:17 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1117 PM CDT SAT JUN 4 2005

KSZ093-094-098-050500-
CHAUTAUQUA-COWLEY-ELK-
1117 PM CDT SAT JUN 4 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA...COWLEY AND ELK COUNTIES...

AT 1116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MOLINE TO 9 MILES
SOUTHEAST OF GRENOLA TO 8 MILES NORTHEAST OF HARDY...AND MOVING
NORTHEAST AT 40 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.
IN ADDITION, DOPPLER RADAR IS DETECTING WEAK ROTATION WITHIN THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:00 PM CDTTornado WarningICTCowley30 min
Jun 4, 7:44 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley, Elk62 min
Jun 4, 7:46 PM CDTSevere Thunderstorm WarningICTChase59 min
Jun 4, 8:00 PM CDTSevere Thunderstorm WarningICTButler, Elk, Greenwood62 min
Jun 4, 8:08 PM CDTFlash Flood WarningICTButler, Chase, Chautauqua, Cowley, Elk, Greenwood6 hr
Jun 4, 8:44 PM CDTSevere Thunderstorm WarningICTSedgwick21 min
Jun 4, 8:51 PM CDTSevere Thunderstorm WarningICTCowley, Sumner39 min
Jun 4, 9:20 PM CDTSevere Thunderstorm WarningICTHarvey, Sedgwick33 min
Jun 4, 9:58 PM CDTSevere Thunderstorm WarningICTSumner41 min
Jun 4, 10:32 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley, Elk43 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.